MAUDE Adverse Event Report: BOVIE MEDICAL CORP. CAUTERY HIGH TEMP 2IN EXTENDED SHAFT; DISPOSABLE CAUTERY

BOVIE MEDICAL CORP. CAUTERY HIGH TEMP 2IN EXTENDED SHAFT; DISPOSABLE CAUTERY
Model Number AA05
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/20/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The actual device was not returned for evaluation, however pictures were provided.The root cause is determined to be an isolated incident from this lot, where the abs plastic tube moved down the brass poles.It is a manufacturing error for not having a tight enough fit.This should be considered the final report.If any additional relevant information is identified, it will be submitted in a supplemental report.
 
Event or Problem Description
Complainant alleges "during a cardiovascular surgery on (b)(6) 2025, while using a disposable cautery device, aa05 (#0923z), the tube protecting the metal part slipped off on its own and touched the electrified part, causing it to burn.Since the tube is not supposed to move, the doctor judged it to be defective and stopped using it immediately.An another aa05 (#0923z) was used instead, and it was worked without any issues.".

Brand Name
CAUTERY HIGH TEMP 2IN EXTENDED SHAFT
Common Device Name
DISPOSABLE CAUTERY
Manufacturer (Section D)
BOVIE MEDICAL CORP.
5115 ulmerton road
clearwater FL 33760
Manufacturer Contact
terry hall
5115 ulmerton road
clearwater, FL 33760
6166987100
MDR Report Key22236007
Report Number3007208013-2025-00021
Device Sequence Number15500359
Product Code HQP
UDI-Device Identifier00607151011055
UDI-Public00607151011055
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K121441
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberAA05
Device Lot Number0923Z
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2025
Initial Report FDA Received Date06/17/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown